Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Rise in PSA value, taking Benadryl every night. Related?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
can the use of benedryl (50 mg) cause a rise in PSA value? I am 62, 6' tall, weigh 205. My number increased from 2.5 to 4.7 over a three year period. I take the benedryl every night for sleep. i have been taking it for about 8 months.
Posted Mon, 23 Apr 2012 in Sleep Disorders
Answered by Dr. Robert Galamaga 6 minutes later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

Regarding the use of Benadryl, there have been no studies at all published in the literature which link use of Benadryl to a rise in the PSA. With this in mind I think it is very important for you to discuss this recent test result with your next couple of months. Keeping all this in mind it may be necessary at some point in the future to do a small biopsy of the prostate to make sure there is nothing worrisome going on. I am not concerned at this point that you have anything life-threatening going on but I think this needs to be followed very closely.

I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor